Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 8:03 PM CDT for Benton County, Buchanan County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 13, 2000, 8:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, IA, Buchanan County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 140102 SVRMLI IAC011-019-140130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 803 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN EAST CENTRAL IOWA BUCHANAN COUNTY IN NORTHEAST IOWA * UNTIL 830 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 16 MILES WEST OF MOUNT AUBURN...OR 4 MILES NORTHEAST OF TRAER...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... MOUNT AUBURN BY 820 PM CDT. BRANDON BY 825 PM CDT. CHENEY BY 830 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR A PORTION OF EASTERN IOWA. LAT...LON 4229 9251 4212 9245 4219 9185 4244 9187 LRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT TUE JUN 13 2000 SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS. AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN IOWA. MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS VORT MAX. AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF COLD FRONT WEDNESDAY. MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN AROUND 42 HOURS/06Z THURSDAY. AT THE SURFACE THE AVN BRINGS THE COLD FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND 23Z...AND THE NGM AROUND 00Z THURSDAY. TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET PUMPS MOISTURE INTO THE AREA. MAIN PROBLEM WILL BE HIGH WINDS AND HEAVY RAIN. CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY MID EVENING. MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING ILLINOIS IN MORNING. WEDNESDAY WILL SEE STRONG PVA IN THE AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA... AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE FOR SEVERE WILL BE IN ILLINOIS. WILL KEEP CLOSE TO CURRENT FORECAST. WILL EMPHASIZE HEAVY RAINFALL... AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
In the hours before
Local storm report, Jun 13, 4:39 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..c..
340 PM FT MADISON IA .75 INCH HAIL
06/13/00 LEE REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 4:49 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 AM OXFORD JCT IA .70 INCH HAIL
06/13/00 JONES REPORTED BY STORM
SPOTTER.
0333 PM COLUMBUS CITY IA WIND DAMAGE
06/13/00 L|OUISA REPORTED BY STORM
SPOTTER.
SOME TREE LIMBS DOWN.Special weather statement, Jun 13, 5:20 PM CDT, 2 hours 43 minutes before
IAZ041-042-053-054-065>068-ILZ001-015-024>026-034-035-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 520 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 442 PARTIALLY CANCELED... THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... CEDAR...CLINTON...DUBUQUE...DELAWARE...HANCOCK...HENDERSON... JACKSON...JO DAVIESS...JONES...MCDONOUGH...MERCER...MUSCATINE...ROCK ISLAND...SCOTT...AND WARREN. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... ALEDO...ANAMOSA...CARTHAGE...CEDAR...CLINTON...DUBUQUE...GALENA... MANCHESTER...MUSCATINE...MACOMB...MAQUOKETA...MONMOUTH...OQUAWKA... AND THE QUAD CITIES. STAY TUNED TO YOUR FAVORITE WEATHER RADIO INFORMATION SOURCE FOR LATER UPDATES. JAZ
Special weather statement, Jun 13, 6:25 PM CDT, 1 hour 38 minutes before
ILZ002-007-009-016>018-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 442 PARTIALLY CANCELED... THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... BUREAU...CARROLL...HENRY IL...PUTNAM...STEPHENSON...AND WHITESIDE. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... CAMBRIDGE...FREEPORT...HENNEPIN...MORRISON...MOUNT CARROLL... AND PRINCETON. STAY TUNED TO YOUR FAVORITE WEATHER RADIO INFORMATION SOURCE FOR LATER UPDATES. JAZ
Local storm report, Jun 13, 6:54 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1254 PM WASHINGTON IA 60 MPH TSTM GUST
06/13/00 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0345 PM FREDONIA IA 60 MPH TSTM GUST
06/13/00 LOUISA REPORTED BY STORM
SPOTTER.
TREE LIMBS DOWN
0347 PM BURLINGTON IA .75 INCH HAIL
06/13/00 DES MOINES REPORTED BY STORM
SPOTTER.
0355 PM PLEASANT PRAIRIE IA 60 MPH TSTM GUST
06/13/00 MUSCATINE REPORTED BY STORM
SPOTTER.
0401 PM BURLINGTON IA WIND DAMAGE
06/13/00 DES MOINES REPORTED BY STORM
SPOTTER.
LARGE TREES DOWN
0410 PM DURANT IA WIND DAMAGE
06/13/00 CEDAR REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TREES DOWN
SMALL BUILDINGS DOWN
0418 PM BETTENDORF IA 1 INCH HAIL
06/13/00 SCOTT REPORTED BY HAM RADIO
OPERATOR.
0419 PM DAVENPORT IA 1 INCH HAIL
06/13/00 SCOTT REPORTED BY HAM RADIO
OPERATOR.
0420 PM ALEDO IL WIND DAMAGE
06/13/00 MERCER REPORTED BY STORM
SPOTTER.
LARGE TREE LIMBS DOWN
0425 PM CHARLOTTE IA WIND DAMAGE
06/13/00 CLINTON REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TREES DOWN
0425 PM PORT BYRON IL WIND DAMAGE
06/13/00 ROCK ISLAND TREES DOWN. REPORTED BY
STORM SPOTTER.
0426 PM DAVENPORT IA URBAN FLOODING
06/13/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0430 PM BETTENDORF IA .88 INCH HAIL
06/13/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0435 PM SHERRARD IL .75 INCH HAIL
06/13/00 MERCER REPORTED BY STORM
SPOTTER.
0458 PM GENESEO IL .5 INCH HAIL
06/13/00 HENRY
4 MILES NORTH OF TOWN. REPORTED BY OFF-DUTY NWS EMPLOYEE.Local storm report, Jun 13, 7:16 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ANSON MO WIND DAMAGE
06/13/00 CLARK METAL ROOF DAMAGED AND
TREE LIMBS DOWN.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 45 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 45 min |
| Jun 13, 9:16 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 44 min |
| Jun 13, 9:55 PM CDT | Flash Flood Warning | DVN | Iowa | 4 hr |
| Jun 13, 10:01 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 29 min |
| Jun 13, 10:40 PM CDT | Flash Flood Warning | DVN | Johnson | 4 hr |
| Jun 13, 10:44 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 31 min |
| Jun 13, 11:10 PM CDT | Flash Flood Warning | DVN | Cedar | 4 hr |
| Jun 13, 11:24 PM CDT | Flash Flood Warning | DVN | Scott | 4 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.